I recently took medications for acute Bronchitis for 5 days.. Hydrocodone/Homatropine Syrup and an Albuterol inhaler.. I suffered from headaches naseau and heartburn! The dr at the clinic said they were side affects and to stop taking.. which I did 2 days ago. The headaches and naseau are gone buut still suffering from ALOT of heartburn! So much so it kept me awake the other night.. The Dr. suggested taking pepcid and Prilosec.. I took Pepcid and it helpd a bit. but that makes me dizzzzy. I'm petrified to take the prilosec after researching those side affects (more headaches and naseu!!! ) Could the heartburn stillll be related to the Hydrocodone/Albuterol and if sooo how long may it linger??? If not HELLLP soo afraid to take anymore medications.. i seem to be verrry sensitive! :((
11 Mar 2012
If you were coughing a lot ( that's what the hydorcodone helps stop), the albuterol was to open your airways & is used more for acute asthma not usually bronchitis, bet the crux of the matter is you are left with some heartburn. You may have irrittion of the esophgeal(sp) tube also from just having bronchitis as like your lungs being irritated. This will probably resolve itself after a bit. Pepcid is a quicker acting med for this condition,(30 minutes) as Prilosec has to be taken for a few days to a week for help to arrive. If it's just irritation, I would personally adjust your diet to soft foods, & liquids until it settles down. You could also get some Gaviscon (it's the best in my opinion)the liqiud kind, & stay away from spicy & fried food. It might also help to sleep in the recliner for a few nights, or put at least 8 inch blocks under the head feet of the bed.
That keeps the acid in your stomach where it belong. If this continues, you may need to be scoped for a more serious condition that all that belly type coughing does which is a hiatal hernia near the valve (oops, memory fog), that opens to the stomach from the esophegus.(sp) I wish you the best. Oh, & use the Gaviscon before you eat, & whenever else this irritation bothers you , also right before bed. It kind of fizzes in you mouth a bit & coats all the way down... Mary
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
After one dose of this for cough and chest congestion, I became super itchy all over. It lasted for hours! Nuisance or danger?
1 answer • 24 Sep 2009
... currently taking medication for bronchitis and a sinus infection.(zpak, prednisone, advair, spiriva, albuterol, mucinex and claritin. The doctor ...
2 answers • 2 Jun 2010
I was diagnosed with bronchitis/pneumonia and was given albuterol and an antibiotic. I have reacted badly to the albuterol, bad shakes, insomnia and ...
1 answer • 10 Jan 2011
I had a head injury a couple of months ago. After staples removed etc, I have bronchitis, I'd heard that you shouldn't take Hydrocodone ...
1 answer • 11 Jul 2011
I have a cold but I am loosing my voice now. I also am on Tysabri for my MS
1 answer • 27 Feb 2015